Vermont, 2013

Flash Flood and Hail in Vermont, June 2, 2013

June 2, 2013 · NWS ALY · 5 events in 2 counties and zones

A warm and humid air mass was in place across the region on Sunday, June 2nd with temperatures well into the 80s. A cold front and associated pre-frontal surface trough was moving towards the area during the afternoon hours.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A warm and humid air mass was in place across the region on Sunday, June 2nd with temperatures well into the 80s. A cold front and associated pre-frontal surface trough was moving towards the area during the afternoon hours. With plenty of moisture and instability in place, showers and thunderstorms developed across the region. These thunderstorms were aided by very strong winds aloft and a few storms became severe across southern Vermont, producing large hail and wind damage. The thunderstorms also produced very heavy rainfall, which caused flash flooding within the town of Bennington. The thunderstorms weakened by evening as the cold front moved across the area, ending the threat for severe weather and flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 2, 12:41 PM EST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 2, 12:41 PM EST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
141 PM EDT SUN JUN 2 2013

.SYNOPSIS...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST TODAY WITH
INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS AS THE DAY
PROGRESSES. SOME OF THESE STORMS COULD BE STRONG TO LOCALLY
SEVERE. DRY WEATHER WITH NEAR NORMAL TEMPERATURES ARE EXPECTED
MONDAY THROUGH MIDWEEK AS HIGH PRESSURE BUILDS INTO THE REGION.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SEVERE THUNDERSTORM WATCH #271 IS IN EFFECT UNTIL 8 PM FOR ALL OF
FA EXCEPT FOR HERKIMER AND HAMILTON COUNTIES.

SHOWERS AND THUNDERSTORMS ARE STARTING TO INCREASE IN COVERAGE
ACROSS WESTERN HALF OF FA. MORE MID AND HIGH CLOUDS IN ADVANCE OF
THE CONVECTION SPREADS ACROSS THE REGION THROUGH THE DAY...BUT A
PERIOD OF PARTLY TO MOSTLY SUNNY SKY WILL RESULT IN TEMPERATURES
REACH WELL INTO THE 80S FROM THE EASTERN CATSKILLS AND MID HUDSON
VALLEY...THROUGH THE CAPITAL DISTRICT...LAKE GEORGE SARATOGA
REGION AND POINTS EAST INTO WESTERN NEW ENGLAND. THE EARLIER ONSET
OF CLOUD COVER AND SHOWERS AND THUNDERSTORMS SHOULD KEEP WESTERN
AREAS A LITTLE COOLER...WITH HIGHS AROUND 80 TO THE LOWER 80S.

INSTABILITY AND SHEAR ACROSS THE REGION TODAY WILL LIKELY SUPPORT
SCATTERED SEVERE THUNDERSTORMS AND IS WORDED IN THE TEXT. LOCALLY
HEAVY RAIN IS POSSIBLE DEPENDING ON HOW QUICKLY THE LINE OF
SHOWERS AND THUNDERSTORMS MOVES.

THE STORMS SHOULD BE ASSOCIATED WITH A PRE FRONTAL TROUGH. THE
BEST LOW LEVEL FORCING AND UPPER DYNAMICS WILL BE DISPLACED FROM
THE BEST LOW LEVEL SOUTHWESTERLY JET FORCING AND SURFACE BASED
INSTABILITY. MID LEVEL LAPSE RATES WILL NOT BE VERY IMPRESSIVE BUT
SURFACE BASED INSTABILITY SHOULD STILL SUPPORT STRONG ENOUGH
UPDRAFTS FOR A SEVERE WEATHER OUTBREAK...WITH 45 KT BOUNDARY
LAYER WINDS GETTING ENHANCED BY THUNDERSTORM DOWNDRAFTS. HAIL WILL
BE A THREAT AS WELL...BUT CHANCES FOR ANY EXTREME SEVERE WEATHER
SUCH AS HAIL GREATER THAN GOLF BALL SIZED OR WINDS GREATER THAN 75
MPH OR TORNADOES LOOKS VERY ISOLATED IF AT ALL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE SURFACE WIND SHIFT SHOULD EXIT EAST OF THE FORECAST AREA BY
SUNRISE MONDAY. LOWS MONDAY MORNING SHOULD BE IN THE UPPER 50S TO
LOWER 60S...A LITTLE COOLER IN THE WESTERN MOHAWK VALLEY AND
SOUTHERN ADIRONDACKS. THE BEST BOUNDARY LAYER FORCING ASSOCIATED
WITH THE ADVANCING THERMAL GRADIENT AND EQUIVALENT POTENTIAL
TEMPERATURE GRADIENT LOOK TO TRACK THROUGH THE REGION LATE TONIGHT
AND THROUGH THE DAY MONDAY...WELL BEHIND THE PASSAGE OF THE COLD
FRONT. THIS MAY CONTRIBUTE TO A BIT SLOWER CLEARING...ESPECIALLY
IN EASTERN NY AND WESTERN NEW ENGLAND.

THERE COULD BE SOME LINGERING ISOLATED TO SCATTERED SHOWERS MONDAY
MORNING...WITH THE BEST COVERAGE IN THE MID HUDSON VALLEY THROUGH
NW CT AND THE SOUTHERN BERKSHIRES. GRADUAL CLEARING SHOULD SPREAD
EAST THROUGH THE DAY AND A GUSTY NORTHWEST WIND SHOULD SPREAD EAST
AS WELL...BUT AGAIN WILL HAVE TO SEE IF THE BOUNDARY LAYER THERMAL
GRADIENT WILL PROVIDE ENOUGH FORCING TO REDEVELOP CLOUD COVER AND
SCATTERED SHOWERS. THE MIXING FROM THE BREEZY WINDS AND INCREASING
SUNSHINE SHOULD HELP TEMPERATURES TO REACH SOLIDLY INTO THE
70S...BUT UPPER 60S IN THE SOUTHERN ADIRONDACKS.

HIGH PRESSURE WILL BE SLOW TO BUILD INTO OUR REGION THROUGH
TUESDAY NIGHT AND WITH A RELATIVELY STRONG SURFACE AND UPPER LOW
OVER SOUTHEASTERN CANADA...AN ENHANCED PRESSURE GRADIENT WILL BE
SLOW TO LOOSEN...SUGGESTING WINDS MAY NOT GO CALM AT NIGHT AND
BREEZY CONDITIONS DURING THE DAY TUESDAY. SO...LOWS IN THE 40S
MONDAY NIGHT...AND HIGHS TUESDAY IN THE MID 60S TO LOWER 70S...
SOME MID 70S MID HUDSON VALLEY AND NW CT. ON TUESDAY NIGHT...LOWS
IN THE LOWER TO MID 40S...SOME 30S IN THE SOUTHERN ADIRONDACKS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE PERIOD WILL START OUT DRY AND RATHER PLEASANT FOR
WEDNESDAY...WITH SEASONABLE TEMPERATURES AND COMFORTABLE HUMIDITY
LEVELS DUE TO SURFACE HIGH PRESSURE OVERHEAD. THE HIGH WILL DRIFT
EASTWARD TO THE NEW ENGLAND COAST WEDNESDAY NIGHT INTO THURSDAY
MORNING...AS A FRONTAL BOUNDARY APPROACHES FROM THE OHIO VALLEY AND
CENTRAL/SOUTHERN APPALACHIANS. WILL INTRODUCE CHANCE POPS A BIT
EARLIER THAN PREVIOUS FORECAST DUE TO GFS/ECMWF SPEEDING UP THE
TIMING OF ARRIVAL OF SHOWERS.

THURSDAY NIGHT THROUGH SATURDAY THE FORECAST BECOMES MORE
MUDDLED...AS THE PATTERN BECOMES COMPLEX AND CHAOTIC. THE GFS IS
INDICATING A DECENT SURGE OF MOISTURE INTO THE AREA WITH A
QUASI-STATIONARY BOUNDARY SETTING UP. THIS COULD LEAD TO SIGNIFICANT
RAINFALL. HOWEVER...THIS SCENARIO IS HIGHLY UNCERTAIN AT THIS TIME
DUE TO THE OVERALL LARGE SPREAD AMONG VARIOUS SOURCES OF MODEL
GUIDANCE FOR THIS TIME FRAME INCLUDING THE ECMWF...WHICH IS LESS
AGGRESSIVE WITH HEAVY PRECIP. EITHER WAY...WILL AT LEAST MENTION
CHANCE POPS THROUGH THIS TIME FRAME. INSTABILITY PARAMETERS ARE
LACKING...SO WILL LABEL AS SHOWERS FOR NOW. THE ECMWF ACTUALLY
DEPICTS AN UPPER LEVEL RIDGE STARTING TO BUILD ACROSS THE REGION ON
SATURDAY...SO THE FIRST PART OF THE WEEKEND MAY NOT END UP WET.

TEMPERATURES WILL BE HIGHLY DEPENDENT ON THE EVENTUAL DEGREE OF
CLOUD COVER/SHOWERS THAT WILL BE PRESENT. DUE TO EXPECTED MOSTLY
CLOUDY SKIES THROUGH MUCH OF THE PERIOD WILL FORECAST SMALLER THAN
NORMAL DIURNAL RANGES.

&&

.AVIATION /18Z SUNDAY THROUGH THURSDAY/...
PERIODIC SHRA AND TSRA WILL AFFECT THE AIRPORTS UNTIL 22Z...
PRODUCING OCCASIONAL MVFR/IFR CONDITIONS...OTRW VFR MAINLY SCT-BKN.
SOUTHERLY SFC WINDS AROUND 10 KNOTS WILL BE GUSTY AT TIMES...
DIMINISHING AFTER 00Z.  A COLD FRONT WILL SLIDE THROUGH FROM THE
WEST OVERNIGHT...AND AFTER A PERIOD OF IFR/MVFR TOWARD DAYBREAK...
CONDITIONS WILL GRADUALLY IMPROVE ON MONDAY.  THERE ARE NO VERTICAL
SHEAR CONCERNS.

OUTLOOK...
MON PM...VFR. CHC LINGERING -SHRA MAINLY NEAR KPOU.
MON NGT-WED NGT...MAINLY VFR. NO SIG WX.
THU...MAINLY VFR. CHC -SHRA.

&&

.FIRE WEATHER...
NO SIGNIFICANT FIRE WEATHER RELATED CONCERNS EXPECTED THROUGH
EARLY NEXT WEEK.

THUNDERSTORMS ARE LIKELY THROUGH TONIGHT WITH LINGERING SCATTERED
SHOWERS EXPECTED INTO MONDAY.

RH HUMIDITY WILL REMAIN ON THE HIGH SIDE...NEAR 80 TO 100 PERCENT
DURING THE NIGHTS. MINIMUM RELATIVELY HUMIDITIES SHOULD BE 50
TO 70 PERCENT TODAY AND 30 TO 50 PERCENT ON MONDAY.

DRIER COOLER WEATHER WILL RETURN BY TUESDAY.

&&

.HYDROLOGY...
WET WEATHER IS EXPECTED FOR A GOOD PORTION OF THE PERIOD INTO
MONDAY.

THUNDERSTORMS ARE LIKELY THIS AFTERNOON INTO TONIGHT AND LINGERING
SCATTERED SHOWERS ARE POSSIBLE INTO MONDAY.

SOME OF THE THUNDERSTORMS ESPECIALLY THIS AFTERNOON AND EVENING
COULD PRODUCE LOCALLY HEAVY RAINFALL AS A SLOW MOVING BUT STRONG
COLD FRONT BEGINS TO HEAD OUR WAY FROM THE OHIO VALLEY. ALL THESE
FACTORS COULD PRODUCE LOCALIZED FLOODING AND ALLOW FOR RISES ON
RIVERS AND STREAMS.

MOST AREAS CAN EXPECT A HALF INCH TO INCH RAINFALL THROUGH MONDAY
WITH LOCALIZED HIGHER AMOUNTS AROUND 2 INCHES IN SLOWER MOVING
LINES OF THUNDERSTORMS.

PLEASE CONTINUE TO MONITOR THE FORECAST.

DRY WEATHER SHOULD RETURN LATER ON MONDAY THROUGH MUCH OF THE
UPCOMING WORK WEEK.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...11/NAS
SHORT TERM...NAS
LONG TERM...JPV
AVIATION...ELH
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Jun 2, 10:44 AM EST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1144 AM EDT SUN JUN 2 2013

CTZ001-013-MAZ001-025-NYZ039>043-047>054-058>061-063>066-082>084-
VTZ013>015-031100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
1144 AM EDT SUN JUN 2 2013

...SEVERE THUNDERSTORM WATCH 271 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK
EXCLUDING THE WESTERN ADIRONDACKS...AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS REQUESTED AT THIS TIME FOR THE
FOLLOWING COUNTIES...LITCHFIELD...BERKSHIRE...ALBANY...COLUMBIA
DUTCHESS...FULTON...GREENE...MONTGOMERY...RENSSELAER...SARATOGA
SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON...BENNINGTON
...WINDHAM.

NYZ032-033-038-031100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
1144 AM EDT SUN JUN 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN ADIRONDACKS OF EAST
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

MAINLY NON SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ALONG
AND AHEAD OF A COLD FRONT. SOME THUNDERSTORMS MAY PRODUCE STRONG
GUSTY WINDS AND HAIL. INDIVIDUAL THUNDERSTORMS WILL MOVE FROM
SOUTHWEST TO NORTHEAST AT 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 2, 12:39 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             QUEENSBURY              43.36N  73.67W
06/02/2013  M1.50 INCH       WARREN             NY   TRAINED SPOTTER

            PING PONG SIZE HAIL.

&&

EVENT NUMBER ALY1300177

HWJIV
Local storm report, Jun 2, 12:45 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
145 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             GLENS FALLS             43.31N  73.65W
06/02/2013  M1.00 INCH       WARREN             NY   TWITTER

            QUARTER INCH HAIL.

&&

EVENT NUMBER ALY1300178

HWJIV
Local storm report, Jun 2, 1:19 PM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
219 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 PM     HAIL             GLENS FALLS             43.31N  73.65W
06/02/2013  M1.00 INCH       WARREN             NY   PUBLIC

&&

EVENT NUMBER ALY1300179

11
Local storm report, Jun 2, 1:23 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
223 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             GLENS FALLS             43.31N  73.65W
06/02/2013  M1.00 INCH       WARREN             NY   PUBLIC

&&

EVENT NUMBER ALY1300180

11
Special weather statement, Jun 2, 1:27 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
227 PM EDT SUN JUN 2 2013

VTZ013-021915-
BENNINGTON VT-
227 PM EDT SUN JUN 2 2013

...A STRONG THUNDERSTORM IN

  BENNINGTON COUNTY IN SOUTHERN VERMONT...

AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR ARLINGTON...OR
ABOUT OVER ARLINGTON...AND MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
MANCHESTER BY 245 PM EDT
MANCHESTER CENTER AND 6 MILES SOUTHEAST OF DORSET BY 250 PM EDT

RAINFALL RATES MAY EXCEED A HALF AN INCH IN AN HOUR FROM THIS LINE
OF THUNDERSTORMS.

LAT...LON 4326 7285 4312 7287 4311 7288 4312 7299
      4303 7301 4303 7302 4299 7327 4331 7326
      4332 7314 4330 7282 4326 7282
TIME...MOT...LOC 1826Z 237DEG 23KT 4308 7323

TAW/IRL
Local storm report, Jun 2, 1:34 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT SUN JUN 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     TSTM WND DMG     CAMBRIDGE               43.03N  73.38W
06/02/2013                   WASHINGTON         NY   TRAINED SPOTTER

            MULTIPLE LARGE TREES DOWN

&&

EVENT NUMBER ALY1300181

11

The radar

The Albany radar (KENX), 78 km away, was scanning. The volume nearest the first event began at 18:47 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.

Hail, Bennington

When
June 2, 1:45 PM EST to 1:50 PM EST
Where
Bennington County, 0.19 mi SE of Bennington
Measured
1 in hail
Reported by
Public
Coordinates
42.878, -73.197

Quarter size hail was reported during a thunderstorm in the town of Bennington.

Thunderstorm Wind, Bennington

When
June 2, 1:45 PM EST
Where
Bennington County, 0.12 mi WNW of Bennington
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.880, -73.202

A large tree fell on two parked trucks as a result of thunderstorm winds in Bennington.

Thunderstorm Wind, Bennington

When
June 2, 1:50 PM EST
Where
Bennington County, 0.7 mi ESE of Bennington
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.878, -73.186

Multiple trees were reported down throughout the town of Bennington as a result of thunderstorm winds.

Flash Flood, Bennington

When
June 2, 2:15 PM EST to 4:45 PM EST
Where
Bennington County, 0.06 mi SSW of Bennington to 0.11 mi NE of Bennington
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
42.879, -73.201

Amateur radio operators reported eight to ten inches of water was flowing across streets in downtown Bennington as a result of heavy rain from thunderstorms.

Thunderstorm Wind, Windham

When
June 2, 2:33 PM EST
Where
Windham County, 0.86 mi SW of East Jamaica
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
43.070, -72.740

Several large tree limbs were reported down as a result of thunderstorm winds in East Jamaica.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2013Every state in 2013This day in weather historyWarnings in Vermont, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454203, 454204, 454205, 454202, 454206.